ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A comment on the consistency of truncated nonlinear integral equation based theories of freezing

Bagchi, B (1985) A comment on the consistency of truncated nonlinear integral equation based theories of freezing. In: Journal of Chemical Physics, 83 (5). 2376 -2383.

[img] PDF
pdf.pdf - Published Version
Restricted to Registered users only

Download (925Kb) | Request a copy
Official URL: http://scitation.aip.org/getpdf/servlet/GetPDFServ...

Abstract

We report the results of two studies of aspects of the consistency of truncated nonlinear integral equation based theories of freezing: (i) We show that the self-consistent solutions to these nonlinear equations are unfortunately sensitive to the level of truncation. For the hard sphere system, if the Wertheim–Thiele representation of the pair direct correlation function is used, the inclusion of part but not all of the triplet direct correlation function contribution, as has been common, worsens the predictions considerably. We also show that the convergence of the solutions found, with respect to number of reciprocal lattice vectors kept in the Fourier expansion of the crystal singlet density, is slow. These conclusions imply great sensitivity to the quality of the pair direct correlation function employed in the theory. (ii) We show the direct correlation function based and the pair correlation function based theories of freezing can be cast into a form which requires solution of isomorphous nonlinear integral equations. However, in the pair correlation function theory the usual neglect of the influence of inhomogeneity of the density distribution on the pair correlation function is shown to be inconsistent to the lowest order in the change of density on freezing, and to lead to erroneous predictions. The Journal of Chemical Physics is copyrighted by The American Institute of Physics.

Item Type: Journal Article
Additional Information: The copyright of this article belongs to American Institute of Physics
Department/Centre: Division of Chemical Sciences > Solid State & Structural Chemistry Unit
Date Deposited: 28 May 2009 10:26
Last Modified: 19 Sep 2010 05:33
URI: http://eprints.iisc.ernet.in/id/eprint/20476

Actions (login required)

View Item View Item